Alert archive / Illinois / Freeze Warnings in 2018

Freeze Warning 2, NWS Lincoln, IL

April 16, 20188 counties in Illinois

NWS Lincoln, IL issued this freeze warning at Apr 16, 2018, 3:11 AM CDT for 8 counties in Illinois. It took effect at Apr 17, 2018, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2018, 3:11 AM CDT (08:11 UTC)
In effect from
Apr 17, 2018, 12:00 AM CDT
Expired
Apr 17, 2018, 9:00 AM CDT
In force
9 hr
Issued by
NWS Lincoln, IL

Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2018-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2018-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

594 
WWUS73 KILX 160811
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
311 AM CDT Mon Apr 16 2018

ILZ062-063-066>068-071>073-161400-
/O.NEW.KILX.FZ.W.0002.180417T0500Z-180417T1400Z/
/O.CON.KILX.FZ.W.0001.000000T0000Z-180416T1400Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
311 AM CDT Mon Apr 16 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
TUESDAY...

The National Weather Service in Lincoln has issued a Freeze
Warning, which is in effect until 9 AM CDT this morning and again 
from midnight tonight to 9 AM CDT Tuesday. 

* TEMPERATURES...Lower 30s are likely across southeast Illinois
  through 9 am this morning. Temperatures are expected to cool to
  around 30 degrees overnight into early Tuesday morning with
  another freeze expected.

* Impacts...Freezing conditions may damage or kill sensitive 
  plants and trees, if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill sensitive vegetation.

&&

$$

07
5 follow-up statements
495 
WWUS73 KILX 161357
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
857 AM CDT Mon Apr 16 2018

ILZ062-063-066>068-071>073-162200-
/O.EXP.KILX.FZ.W.0001.000000T0000Z-180416T1400Z/
/O.CON.KILX.FZ.W.0002.180417T0500Z-180417T1400Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
857 AM CDT Mon Apr 16 2018

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT TUESDAY...
...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

* TEMPERATURES...Temperatures are expected to rise to around 40
  degrees this afternoon, then cool to around 30 degrees 
  overnight into early Tuesday morning with another freeze 
  expected. 

* Impacts...Freezing conditions may damage or kill sensitive 
  plants and trees, if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill sensitive vegetation.

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
772 
WWUS73 KILX 162027
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
327 PM CDT Mon Apr 16 2018

ILZ062-063-066>068-071>073-170430-
/O.CON.KILX.FZ.W.0002.180417T0500Z-180417T1400Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
327 PM CDT Mon Apr 16 2018

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT TUESDAY...

* TEMPERATURES...expected to cool to 28 to 30 degrees overnight 
  into early Tuesday morning.

* Impacts...Freezing conditions may damage or kill sensitive 
  plants and trees, if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or 
highly likely. These conditions will kill crops and other 
sensitive vegetation.

&&

$$
674 
WWUS73 KILX 170506
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
1206 AM CDT Tue Apr 17 2018

ILZ062-063-066>068-071>073-171100-
/O.CON.KILX.FZ.W.0002.000000T0000Z-180417T1400Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
1206 AM CDT Tue Apr 17 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURES...expected to cool to 28 to 30 degrees overnight 
  into early Tuesday morning. 

* Impacts...Freezing conditions may damage or kill sensitive 
  plants and trees, if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
016 
WWUS73 KILX 170805
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
305 AM CDT Tue Apr 17 2018

ILZ062-063-066>068-071>073-171400-
/O.CON.KILX.FZ.W.0002.000000T0000Z-180417T1400Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
305 AM CDT Tue Apr 17 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURES...Expected to cool to 28 to 30 degrees by sunrise,
  with temperatures rising back above freezing toward 9 am.
 
* Impacts...Freezing conditions may damage or kill sensitive 
  plants and some newly sprouted trees, if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill sensitive vegetation.

&&

$$

07
314 
WWUS73 KILX 171345
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
845 AM CDT Tue Apr 17 2018

ILZ062-063-066>068-071>073-171445-
/O.EXP.KILX.FZ.W.0002.000000T0000Z-180417T1400Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
845 AM CDT Tue Apr 17 2018

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures have risen above freezing this morning, therefore the
freeze warning will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 15, 10:56 PM CDT, 4 hours 15 minutes earlier.

Area forecast discussion, Apr 15, 10:56 PM CDT, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1056 PM CDT Sun Apr 15 2018

.UPDATE...
Issued at 842 PM CDT Sun Apr 15 2018

The storm system and frontal boundary that brough an end to our
brief mild spell yesterday has pushed into Ohio this evening. As
the low pushes further away, the pressure gradient over the
forecast area has tightened up a bit which will keep the gusty
west to northwest winds going through the night. By Monday
morning, the combination of a gusty wind and overnight lows
dropping into the mid 20s to lower 30s will produce wind chills
in the teens over a good portion of our forecast area. On Monday,
we will still be under the influence of the low level cyclonic
flow from the departing storm system which should help keep a
good deal of cloud cover over the area, although as the flow
relaxes late in the day, we should see more of a sun/cloud mix,
especially across our far southwest counties. We may still see
some spotty light rain or snow in the far east and northeast areas
into the afternoon hours with temperatures edging into the upper
30s to lower 40s, a good 20 to 25 degrees below where they should
be for the middle of April.

No changes made to our current freeze headline for our southeast
counties. In addition, no significant changes were made to the
grids this evening with only some minor tweaks to the wind gusts
in the west and the hourly temperature trends for this evening. As
a result, no ZFP update will be needed at this time.

&&

.SHORT TERM...(This evening through Monday)
ISSUED AT 220 PM CDT Sun Apr 15 2018

Large upper low has made its way over to southeast Iowa, per water
vapor and radar imagery this afternoon. Light rain and drizzle
currently pushing across the western half of the forecast area,
with a bit of snow mixed in near Galesburg for good measure. This
upper low will slowly drift east tonight, and will move into
northwest Indiana by early Monday morning. Scattered showers will
continue to wrap around the low as it passes, quickly changing
over to snow this evening. Wouldn't rule out a half inch or so of
snow in Stark and Marshall Counties, but think that a dusting
across the northern CWA will be the general rule. Some of these
showers will linger into Monday over the northeast forecast area,
before exiting by late morning.

Freeze conditions still expected across the forecast area
overnight, despite the extensive cloud cover. No changes planned
for the Freeze Warning along and south of I-70. With the growing
season less further along to the north, will address the issue
with a Special Weather Statement there.

.LONG TERM...(Monday night through Sunday)
ISSUED AT 220 PM CDT Sun Apr 15 2018

Another freeze likely Monday night. After that, temperatures
quickly warm back into the 50s for Tuesday, and 60s in many areas
Wednesday. The track of the mid week storm system continues to
largely be to our north, and will continue with only chance PoP's
along and north of I-74.

The late week storm system is more of a challenge. The morning
model guidance has begun to trend further south with the track of
the closed upper low, generally into the Tennessee or lower
Mississippi River Valleys. The GFS remains much more expansive
with the precipitation shield ahead of this feature, bringing
rain as early as late Friday night. Meanwhile, the European and
Canadian solutions are much slower, and hold off on any
precipitation until Sunday (or even Monday, in the ECMWF's case).
Will side more with the slower solutions, and only go with silent
20 PoP's until Sunday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1045 PM CDT Sun Apr 15 2018

Little change from the previous forecast with mostly MVFR cigs
expected overnight into at least Monday morning. There may be some
cigs drop occasionally to IFR with any light snow shower activity
that may affect a terminal site. At the same time, surface
observations to our west and northwest indicate cigs at times
rising to low VFR category as the upper low shifts slowly off to
our east and north later tonight. MVFR with occasional low VFR
cigs expected Monday with cigs becoming scattered to occasionally
broken after 00z as low pressure moves away from our area and
high pressure approaches from the west. West to northwest winds
will continue through Monday evening with speeds in the 12 to 17
kt range with a few gusts up to 23 kts at times before winds drop
off significantly after 00z Tuesday.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Freeze Warning until 9 AM CDT Monday for ILZ062-063-066>068-
071>073.

&&

UPDATE...Smith
SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Smith
Hazardous weather outlook, Apr 15, 2:51 PM CDT, 12 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
251 PM CDT Sun Apr 15 2018

ILZ027>031-036>038-040>057-061-161100-
Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Knox-
Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-
Piatt-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion-
Woodford-
251 PM CDT Sun Apr 15 2018

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Much colder air moving into the area will result in a hard freeze
tonight.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Cold air will linger through Monday night. A hard freeze is
likely again Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ062-063-066>068-071>073-161100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
251 PM CDT Sun Apr 15 2018

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Much colder air moving into the area will result in freezing
conditions tonight.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Cold air will linger through Monday night. Freezing conditions
are likely again Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

37

Nearby

Freeze Warnings in Illinois, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.